MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER 2 SYSTEM ROD, STRAIGHT 480MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

MEDOS INTERNATIONAL SàRL CH VIPER 2 SYSTEM ROD, STRAIGHT 480MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 186789480
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code: osh, kwp, mnh, nkb, mni.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that, on (b)(6) 2019 the primary spinal fusion was performed for treating l4 pseudo articulation.Procedure was completed successfully without any surgical delay.On (b)(6) 2021 it was reported that a revision procedure would be performed on (b)(6) 2021 for removing two broken rods.The surgeon commented as follows: in his opinion, an anterior support reconstruction technique might have needed in the primary procedure.A surgeon who performed the primary procedure took other surgical technique.This might have triggered the event.The patient has suffered from parkinson¿s disease.But the item 1 could be the main cause for the event.This report is for one (1) viper 2 system rod, straight 480mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary the product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that viper2 straight rod-480mm the rod was broken, and broken piece was also returned no other issues were identified.The dimensional inspection was performed, and it is within the specification limit.The observed condition viper2 straight rod-480mm in the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed broken condition of the viper2 straight rod-480mm.While no definitive root cause could be determined, it is probable that the viper2 straight rod-480mm was broken due to the unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the dhr of product code: 186789480 lot : tbykc was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: april 11, 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: d9, h3, h6.

Brand Name
VIPER 2 SYSTEM ROD, STRAIGHT 480MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12375379
Report Number1526439-2021-01786
Device Sequence Number13764414
Product Code KWQ
UDI-Device Identifier10705034133522
UDI-Public(01)10705034133522
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071860
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186789480
Device Catalogue Number186789480
Device Lot NumberTBYKC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date10/14/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIPER2 STRAIGHT ROD-480MM
Outcome Attributed to Adverse Event Required Intervention;